MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 6H/RT/131MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 6H/RT/131MM; PLATE,FIXATION,BONE
Model Number 02.107.406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Additional device product code: hwc.Implanted on an unknown date two years prior to hardware removal surgery.Complainant device is not expected to be returned for manufacturer review/investigation.(b)(4) is used to capture the required medical/surgical intervention to preclude permanent damage to a body structure.A device history record (dhr) review was performed for part # 02.107.406, lot #: 9905377: part mfg date: 18 september 2015, part exp.Date: n/a (for sterile part numbers only), manufacturing location: (b)(4): dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm/3.5mm va-lcp x-articular proximal ulna plate 6h/rt/131mm was processed through the normal manufacturing and inspection operations with no nonconformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal was performed on (b)(6) 2017 due to infection, non-union and radial stem loosening.The original olecranon and radial head fracture repair procedure was performed on an unknown date two years ago.According to the surgeon, pre-hardware removal x-rays showed olecranon non-union and radial stem loosening.The patient experienced pain of the right elbow, which led her to seek follow-up with the surgeon.Removed hardware included: one olecranon plate, four 3.5mm cortical screws, five 2.7mm variable angle (va) locking screws, and a radial head and stem.The area was thoroughly washed out and cultures were taken.During the hardware removal, as one of the 2.7mm locking screws was backed out of the olecranon plate, it broke at the head.The broken pieces were retrieved.Nothing was left behind in the patient.There was no reported surgical delay.It was noted that no broken screws were seen on the pre-operative x-rays; it is believed that this occurred during the hardware removal.Additional x-rays were required to confirm no fragments left behind.The procedure was completed successfully with the patient in stable condition.Culture results are pending.The patient is not scheduled for another procedure at this time.This report addresses hardware removal due to infection, non-union and radial stem loosening.The breakage of the 2.7mm locking screw during the hardware removal procedure has been reported in the linked complaint (b)(4).This report is for one (1) 2.7mm/3.5mm va-lcp x-articlr proximal ulna plate this is report 1 of 5 for complaint (b)(4).

Brand Name
2.7MM/3.5MM VA-LCP X-ARTICLR PROXIMAL ULNA PL 6H/RT/131MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6966908
Report Number3003506883-2017-10241
Device Sequence Number10921119
Product Code HRS
UDI-Device Identifier10886982029409
UDI-Public(01)10886982029409(10)9905377
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number02.107.406
Device Catalogue Number02.107.406
Device Lot Number9905377
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;